I have urination issues. I just finish going and when I stand up I have an urgent need to go again?

I am a 52 year old white woman. I am 5’4″ and weigh 261 pounds as of this morning. I have COPD, Bipolar II/Depression, GERD, Throat and severe vocal cord issues, arthritis. My medication is fairly long, so here goes:

Bumetanide 1 mg tablet: 1 tablet morning and afternoon.
Low Dose Aspirin 81 mg: 1 tablet morning.
Escitalopram oxalate 20 mg tablet: 2 tablets morning
Gabapentin 600 mg tablet: 1/2 tab morning/afternoom, 2 tabs night
Probiotic (Dr. Tobias): 1 capsule morning
Lithium Carbonate 450 mg CR: 2 tablets nightime
Lorazepam 1 mg tablet: 1 tablet nightime
Klor-Con M20 tablet: 2 tabs morning/night
Lansoprazole DR 30 mn capsule: 1 morning/night
Pramipexole .0125 mg tablet: 4 tablets night
Simvastatin 40 mg tablet: 1 tablet nightime

Recently prescribed (10/25/16) for upper respitory infection:
Prednisone 10 mg tablet: 3 tablets in morning starting 10/26/16
Azithromycin 2t0 mg tablets: 2 tabs as soon as I got home, 1/day for 4 days

I am having increased urination issues. It seems like I just finish going and when I stand up I have an urgent need to go again. And I really have to sit and go again. Trying to sleep last night was awful. I can’t call my doctor at this hour and I really don’t want to go to emergency. I really think it is the prednisone, but I don’t know what to do about it.

Dr. Ayman Darrag
Member
Dr. Ayman Darrag

Hi and welcome to questiondoctors.com
This is what we call urinary retension ..it has many causes that needs to be diagnosed with a specialist by examination …
Drinking plenty of water and you may be able to prevent urinary retention by doing exercises to strengthen the pelvic muscles.

Dr Mahaveer
Member
Dr Mahaveer

hi
you are right. prednisolone can cause urge of urination. other possibility is a drug interaction. Few of the drugs that you are taking can interact with each other inside the body and cause these symptoms.
taper the dose of prednisolone for a few days and see the improvement. if still symptoms do not improve,consult a physician.
thanks

mrsshalini14
Member
mrsshalini14

Hello there
This doesnt seem to be due to any drugs. It may be due to a local bladder or urethral pathology. You should consult a urologist and get a retrograde ureteroscopy done.

shw12
Member
shw12

HI
THIS MAY BE DUE TO URINARY RETENTION. BLADDER CLACULUS CAN BE A POSSIBILTY. GET A USG OF ABDOMEN DONE TO RULE OUT ANY OTHER CAUSE. SPHINCTER LAXITY ALSO CAN BE A CAUSE. PELVIC STRENGHTHENING EXERCISES CAN HELP.

wpDiscuz